Drought, North Walton
- When
- October 5, 12:00 AM EST to October 31, 11:59 PM EST
- Where
- North Walton forecast zone
- Reported by
- Official NWS Observations
Severe drought conditions (D2) developed in Washington and northern Walton counties on October 5th. Extreme drought conditions (D3) developed in Washington and northern Walton counties on October 19th and continued into November.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) developed in Washington and northern Walton counties on October 5th. Extreme drought conditions (D3) developed in Washington and northern Walton counties on October 19th and continued into November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 4, 7:38 PM EST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
838 PM EDT MON OCT 4 2010
.DISCUSSION...THE AMPLIFIED LONG WAVE PATTERN PERSISTS ACROSS THE
CONUS THIS EVENING. OVER THE ERN STATES...THE UPPER LOW IS SPINNING
OVER THE UPPER OHIO VALLEY. WHILE THIS LOW IS BRINGING PLENTY OF
CLOUDS...LIGHT RAIN AND COOL TEMPS TO THAT REGION...WE HAVE BEEN A
BIT TOO FAR AWAY TO SEE MOISTURE FROM IT HERE ALONG THE GULF
COAST...JUST PLENTY OF SUNSHINE AND CLEAR SKIES. WE HAVE HOWEVER
GOTTEN INTO THE COOLEST AIR MASS OF THE SEASON THUS FAR. THE
52-DEGREE READING THIS MORNING AT TLH WAS THE COOLEST RECORDED AT
THE AIRPORT SINCE APRIL 30. THE CHILLIEST SPOT IN THE AREA THIS
MORNING WAS 41 DEGREES AT GENEVA AL. TONIGHT...MOST AREAS FROM TLH N
AND W WILL GET DOWN INTO THE LOWER TO MID 40S. THE ONLY CHANGE WE
MADE TO THE FORECAST GRIDS WAS TO REDUCE THE RURAL VS IN-TOWN TEMP
DIFFERENCE HERE IN LEON COUNTY. LOCAL RESEARCH SHOWS THAT ON COLD
ADVECTION NIGHTS LIKE THIS ONE...MIN TEMPS ARE MUCH MORE UNIFORM
AROUND THE COUNTY THAN ON CLASSIC RADIATIONAL COOLING NIGHTS.
&&
.MARINE...THE CURRENT FORECAST LOOKS IN GOD SHAPE. WINDS WILL REMAIN
OFFSHORE AND ELEVATED FOR THE NEXT COUPLE OF DAYS. EXPECT EXERCISE
CAUTION CONDITIONS TONIGHT AND TUESDAY NIGHT WITH WINDS FALLING
BELOW CAUTIONARY LEVELS EACH AFTERNOON. THIS WILL KEEP SEAS IN THE 2
TO 3 FOOT RANGE NEARSHORE AND 3 TO 5 FEET OFFSHORE. BY WED...THE
GRADIENT WILL BEGIN TO WEAKEN AND WINDS AND SEAS WILL START TO
SUBSIDE.
&&
.AVIATION...THROUGH 00Z WED.
VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE PERIOD. DRY
NORTHERLY FLOW WILL KEEP SKIES CLEAR THROUGH THE TAF CYCLE. SHOULD
SEE SOME WIND GUSTS UP TO 17 KNOTS ON TUESDAY WITH THE SURFACE RIDGE
STILL ACROSS THE UPPER MISSISSIPPI RIVER VALLEY.
&&
.FIRE WEATHER...A DRY AIRMASS WILL CONTINUE ACROSS THE AREA FOR THE
NEXT SEVERAL DAYS. RED FLAG CONDITIONS WILL LIKELY CONTINUE EACH
AFTERNOON FOR ALL OF OUR FLORIDA ZONES THROUGH AT LEAST WEDNESDAY...
SO WE UPGRADED THE FLORIDA ZONES TO A RED FLAG WARNING FOR TUESDAY
AFTERNOON AND ISSUE A NEW WATCH FOR WEDNESDAY AFTERNOON. FOR OUR
SOUTHEAST ALABAMA ZONES...THE WINDS LOOK LIKE THEY WILL STAY UP JUST
ENOUGH TO WARRANT AN OF THE WATCH TO A WARNING FOR TUESDAY AFTERNOON
THERE AS WELL...ALTHOUGH IT MAY BE A CLOSE CALL. FOR WEDNESDAY
AFTERNOON...ALTHOUGH IT WILL CONTINUE TO BE VERY DRY...THE 20 FOOT
WINDS LOOK LIKE THEY WILL DIMINISH TO JUST BELOW THE 10 MPH
CRITERIA. THUS...CONFIDENCE IS NOT HIGH ENOUGH TO GO FOR A WATCH AT
THIS TIME FOR OUR SOUTHEAST ALABAMA ZONES. HOWEVER...IF THE WIND
FORECAST INCREASES SLIGHTLY...THEN RED FLAG CONDITIONS COULD OCCUR
ON WEDNESDAY AFTERNOON AS WELL.
&&
.PREV DISCUSSION...
300 PM EDT MON OCT 4 2010
SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...LARGE UPPER LOW OVER
THE EASTERN THIRD OF THE COUNTRY IS FORECAST TO MOVE SLOWLY EAST
BEFORE GETTING ABSORBED IN THE MEAN FLOW LATER IN THE WEEK. DEEP
RIDGING IS FORECAST TO REMAIN INTACT ACROSS THE CENTRAL U.S. WHILE
ANOTHER LARGE UPPER LOW WILL SPIN IN PLACE OVER THE WESTERN U.S.
ENHANCED NORTHERLY FLOW WILL CONTINUE ALONG THE TIGHTENED PRESSURE
GRADIENT BETWEEN A SURFACE TROF OVER THE WESTERN ATLANTIC AND A
LARGE RIDGE OF HIGH PRESSURE OVER THE CENTRAL U.S. THE NORTHERLY
FLOW WILL CONTINUE THE COOL AIR ADVECTION FOR THE NEXT SEVERAL DAYS.
OVERNIGHT LOWS THROUGH THE SHORT TERM WILL FALL INTO THE MID 40S
REGIONWIDE WITH LOW 50S MORE LIKELY ALONG THE COAST. AFTERNOON HIGHS
ARE EXPECTED TO CLIMB INTO THE UPPER 70S TO LOW 80S.
LONG TERM (THURSDAY THROUGH NEXT SUNDAY)...THE PERIOD BEGINS WITH A
LARGE SCALE LONGWAVE AMPLIFIED OMEGA PATTERN ALOFT WITH DEEP TROUGHS
ACROSS WRN AND ERN STATES AND LARGE SCALE RIDGING IN BETWEEN. 550DM
LOW NOTED ACROSS ERN PA (PER ECMWF). ON THURS... OVERALL PATTERN
BEGINS TO DEAMPLIFY AS THE ERN TROUGH WEAKENS AS THE MAIN ENERGY AND
ASSOCD LOW FINALLY EJECTS NNE MOVING OFF INTO THE CANADIAN MARITIMES
AS IT PHASES WITH NORTHERN STREAM ENERGY. THIS LEADS TO DEVELOPMENT
OF A DEEP BUT SLOW TROUGH ACROSS THE NE/NEW ENGLAND AREA. IN ITS
WAKE...UPPER-LEVEL RIDGE BUILDS SLOWLY FROM THE MID-WEST ESE OVER
THE GULF COAST THRU THE WEEKEND. SOME MODEL DIFFERENCES CONTINUE.
LATEST GFS AND UKMET ARE QUICKER IN EJECTING A LOW/TROUGH THAN ECMWF
AND CANADIAN. BASED ON RECENT PERFORMANCE... BELIEVE THAT ECMWF MAY
BE MORE ACCURATE. BY FRI TROUGH WELL OFFSHORE WITH UPSTREAM RIDGING
AND RISING THICKNESSES BUILDING IN OVER SE STATES. ON SAT/SUN...
NE/NEW ENGLAND TROUGH NOW OFFSHORE AND BEGINS RETROGRADES SSW IN
RESPONSE TO UPSTREAM BUILDING RIDGE. BUT...ENERGY SHOULD REMAIN N/NE
OF CWA WITH LOCAL INFLUENCE MINIMAL.
AT LOW LEVELS...THE PERIOD BEGINS WITH LOCAL REGION IN BETWEEN
STRONG 1022MB HIGH ACROSS SRN PLAINS...AND A TROUGH OF LOW PRESSURE
EXTENDING FROM LOW NEAR EAST COAST OF NJ SWD OFF E COAST. DURING
REST OF WORK WEEK...HIGH SETTLES SEWD WITH RIDGE EXTENDING EWD INTO
GA BY SAT. AT SAME TIME...TROUGH MOVES FURTHER EWD AWAY FROM COAST.
AS A RESULT...BROAD HIGH PRESSURE WILL BUILDS ACROSS MUCH OF THE ERN
CONUS WITH NELY FLOW ADVECTING INTO CWA. ALL THIS TRANSLATES TO A
VERY FALL LIKE PATTERN WITH WEAKENING DEEP NORTHERLY FLOW...A VERY
DRY AIRMASS AND LOW RH IN PLACE THROUGH THE PERIOD...ALTHOUGH FLOW
WEAKENS A LITTLE FRI INTO SAT AS UPPER TROUGH RETROGRADES SWWD.
AS UPPER RIDGE MOVES ESE TO DOMINATE REGION...THICKNESSES WILL RISE
AND AMPLE SUNSHINE WILL LEAD TO CLEAR TO MOSTLY CLEAR/SUNNY SKIES
WITH LIGHT WINDS AND LOW HUMIDITIES EACH DAY. SO DESPITE OFFSHORE
FLOW...TEMPS WILL GRADUALLY WARM THRU THE EXTENDED PERIOD. THIS WILL
RESULT IN MIN TEMPS 7-9 DEGREES BELOW CLIMO WED NIGHT MODERATING TO
AROUND CLIMO SAT/SUN NIGHT (INLAND CLIMO AVG 56-60 DEGREES). AMPLE
SUNSHINE WILL ALLOW MAX TEMPS TO RANGE FROM AROUND CLIMO ON THURS TO
SEVERAL DEGREES ABOVE (FRI THRU SUN). INLAND MAX CLIMO IS 81-83
DEGREES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 44 77 45 80 45 / 0 0 0 0 0
PANAMA CITY 49 78 52 80 53 / 0 0 0 0 0
DOTHAN 43 75 44 80 46 / 0 0 0 0 0
ALBANY 43 76 45 80 46 / 0 0 0 0 0
VALDOSTA 46 76 46 77 46 / 0 0 0 0 0
CROSS CITY 48 80 46 80 46 / 0 0 0 0 0
APALACHICOLA 50 77 52 79 50 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 1 PM TO 6 PM CDT TUESDAY ALL ZONES.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ TO 7 PM EDT /6 PM
CDT/ TUESDAY ALL ZONES.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING ALL ZONES.
GM...NONE.
&&
AVIATION...GODSEY
FIRE WEATHER...VAN DYKE
PREVIOUS DISCUSSIONS...HARRIGAN/BLOCK
REST OF DISCUSSION...WOOLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 855 PM EDT MON OCT 4 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-051000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 855 PM EDT MON OCT 4 2010 /755 PM CDT MON OCT 4 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARINERS SHOULD EXERCISE CAUTION IF VENTURING OUT ON THE GULF TONIGHT AS WINDS WILL REMAIN ELEVATED AT 15 TO 20 KNOTS WITH SEAS AS HIGH AS 5 FEET WELL OFFSHORE. SEAS ALONG THE COAST WILL BE MUCH LOWER THAN THAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... CONDITIONS WILL REMAIN DRY THROUGH MOST...IF NOT ALL OF THE FORECAST PERIOD. THE MAIN HAZARDS WILL BE RELATED TO FIRE WEATHER. LOW RELATIVE HUMIDITY WILL CONTINUE EACH AFTERNOON WHICH WOULD AID THE SPREAD AND GROWTH OF WILDFIRES. WINDS WILL REMAIN ELEVATED ACROSS THE COASTAL WATERS THROUGH WEDNESDAY. PERIODS OF CAUTIONARY CONDITIONS ARE EXPECTED... ESPECIALLY DURING THE OVERNIGHT AND MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. WOOL/BARRY
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, October 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 265705, 265706.